Hail, Bailey
- When
- April 17, 6:04 PM CST
- Where
- Bailey County, Muleshoe
- Measured
- 1.5 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.217, -102.733
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 17, 2:52 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 352 PM CDT SUN APR 17 2005 .SHORT TERM... PLENTY OF SURFACE BASED INSTABILITY LATE THIS AFTERNOON IN LOCATIONS THAT RECEIVED THE MOST SUNSHINE ACROSS EASTERN NEW MEXICO. DRYLINE IS ATTEMPTING TO BECOME ACTIVE WHERE BEST CONVERGENCE IS LOCATED ALONG THE DRYLINE AND NEAR THE BEST UPPER LEVEL SUPPORT ACROSS NORTHEAST NEW MEXICO. BELIEVE OUR BEST CHANCES OF THUNDERSTORMS WILL BE ACROSS THE WESTERN CWA AS THEY PROPAGATE INTO THE AREA. THINKING IS THAT THEY WILL DISSIPATE WITH THE SETTING SUN ACROSS THE WESTERN SOUTH PLAINS AND SOUTHEASTERN NEW MEXICO. IT MAY BE A DIFFERENT STORY UP NORTH ACROSS THE PANHANDLE AS UPPER LEVEL SUPPORT EXTENDS THEIR LIVES. WE MAY SEE AN OUTFLOW BOUNDARY PUSH SOUTHWARD FROM THE PANHANDLE CONVECTION BY LATE EVENING. INCREASING LOW LEVEL JET COULD CAUSE ENOUGH CONVERGENCE ALONG THIS BOUNDARY TO KEEP A CHANCE TO SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ACROSS THE NORTHERN CWA. FOR TOMORROW THE DRYLINE WILL ATTEMPT TO MIX EASTWARD INTO THE WESTERN SOUTH PLAINS. BELIEVE THIS BOUNDARY COULD BECOME A FOCUS FOR A FEW THUNDERSTORMS IF WE CAN WARM THE SURFACE ENOUGH. CLOUD COVER COULD PERSIST SIMILAR TO TODAY. ALSO IT APPEARS WE WILL NOT HAVE AS MUCH JET ENERGY FLOWING OVER THE AREA. WITH THESE TWO FACTORS WILL HOLD OFF ON A SEVERE MENTION FOR TOMORROW. WE WILL HAVE TO WATCH FOR ANY JET STREAKS IN THE SUB-TROPICAL JET THAT COULD AID IN LIFT NEAR THE DRYLINE. .LONG TERM... MEDIUM TO LONG RANGE PATTERN TO BE DOMINATED BY SLOW MOVING WEST COAST UPPER LEVEL LOW WITH ENHANCED SOUTHWEST FLOW ALOFT. UPPER LEVEL RIDGE OF HIGH PRESSURE SHOULD REMAIN OVER THE GULF COAST STATES. MAIN COMPONENTS FOR DISCUSSION WILL BE THE EVOLUTION OF THE DRYLINE OVER EASTERN NEW MEXICO DURING THE MORNING HOURS WITH EVENTUAL MIXING EASTWARD THROUGH THE AFTERNOON HOURS. QUESTIONS REMAIN AS TO HOW MUCH MOISTURE WILL REMAIN IN PLACE EACH DAY AS DRYLINE PUNCHES EAST. AT THIS POINT...WILL KEEP PREVIOUS POP CONFIGURATION IN PLACE WITH FOCUS FOR CONVECTION OVER THE CENTRAL AND EASTERN CWA. UNCERTAINTY REMAINS WITH PROGRESS AND INTENSITY OF CENTRAL PLAINS COLD FRONT. MODELS STILL LOOKING QUITE UNCERTAIN WITH THE EVENTUAL TIMING IN THE PANHANDLE AND SOUTH PLAINS. AT THIS TIME...WILL NOT MAKE MANY CHANGES TO THE FORECAST. UNLESS THERE IS ENOUGH CONVECTION TO PUSH THE FRONT FURTHER SOUTH...NOT KEEN ON BRINGING THE FRONT INTO OUR REGION ON THURSDAY. POSSIBILITY ALSO EXISTS FOR THE BOUNDARY TO GET HUNG UP IN THE CENTRAL TX PANHANDLE WITH CHANCES FOR THUNDERSTORMS TO DEVELOP AHEAD OF IT. FEATURE WILL HAVE TO BE WATCHED OVER THE NEXT FEW DAYS. PATTERN NEXT WEEKEND COULD BE DEPENDANT ON THE PLACEMENT OF THE FRONT. FOR NOW...TRENDED MOISTURE...POPS AND SKY COVER UPWARD AS FRONT COULD BE HUNG UP SOMEWHERE OVER THE REGION IN UPSLOPE FLOW. TEMPERATURES SHOULD REMAIN AT OR NEAR NORMAL OVER MUCH OF THE REGION WITH A FEW UPPER 70 TO LOWER 80 READINGS POSSIBLE OVER THE ROLLING PLAINS. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 78 48 79 / 50 10 20 10 TULIA 55 78 52 79 / 30 30 40 20 PLAINVIEW 56 77 53 80 / 30 30 30 20 LEVELLAND 56 76 53 82 / 30 30 20 10 LUBBOCK 57 76 55 82 / 20 30 30 20 BROWNFIELD 57 75 54 83 / 30 30 20 10 CHILDRESS 57 78 60 81 / 20 20 20 30 SPUR 59 77 62 81 / 10 20 30 30 ASPERMONT 61 77 63 79 / 10 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT SUN APR 17 2005 TXZ021>044-182000- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 300 PM CDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS. THE SLIGHT RISK AREA IS GENERALLY WEST OF A TULIA TO BROWNFIELD LINE. SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF NEW MEXICO ARE EXPECTED TO PROPAGATE EAST THIS EVENING INTO WEST TEXAS. A FEW STRONG STORMS COULD REACH AS FAR EAST AS THE FAR WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE. THE PRIMARY SEVERE THREAT FROM THESE STORM WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. FURTHER EAST...LOW CLOUD HAVE LIMITED SURFACE HEATING ACROSS THE CENTRAL SOUTH PLAINS AND ALTHOUGH A FEW STORMS COULD MAKE IT AS FAR EAST AS LUBBOCK LATE THIS EVENING...WEAKER INSTABILITY WILL LIMIT THEIR OVERALL STRENGTH. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS MUCH OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. ONCE AGAIN DAYTIME HEATING WILL BE LIMITED BY CLOUD COVER BUT TEMPERATURES COULD WARM ENOUGH LATE IN THE DAY ALONG THE DRYLINE TO BREAK THROUGH THE CAPPING INVERSION. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY INTO WEDNESDAY AS THE DRYLINE REMAINS ACROSS THE AREA AND WEAK DISTURBANCES MOVE ACROSS WEST TEXAS TO PROVIDE SUPPORT FOR THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 500 PM CDT SUN APR 17 2005 TXZ021-022-027-028-033-039-180400- BAILEY-CASTRO-COCHRAN-LAMB-PARMER-YOAKUM- 500 PM CDT SUN APR 17 2005 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 159 UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...LAMB...PARMER AND YOAKUM. THIS INCLUDES THE CITIES OF... MULESHOE...DIMMITT...MORTON...LITTLEFIELD...FRIONA AND DENVER CITY. SEVERE THUNDERSTORMS IN THE WATCH AREA MAY PRODUCE HAIL UP TO 2 INCHES IN DIAMETER AND WINDS UP TO 70 MPH. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The Cannon AFB radar (KFDX), 94 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
3 hail. Local standard time, as filed.
Hail reported at the intersection of Highways 145 and 214.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445830, 5445831, 5445832.